MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. ENSITE VELOCITY DWS7 V.5.0.1; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

ST. JUDE MEDICAL, INC. ENSITE VELOCITY DWS7 V.5.0.1; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Model Number 100149280
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.Further information regarding the event were requested but not received.
 
Event or Problem Description
Related manufacturer reference: 3008452825-2020-00073, 3008452825-2020-00066.During a premature ventricular contraction procedure, a cancellation, tamponade and subsequent death occurred.The cs catheter and the his catheter were introduced via the femoral vein into the coronary sinus and at the his bundle.During introduction, excessive catheter movement was observed.A flexibility was introduced via retrograde access into the aorta, and the latmap and a geometry of the lvot was collected.System reference and respiration compensation were utilized and the update respiration was off.Ablation was started at the earliest point in the lvot.Due to the catheter movement, the cs 5 was utilized for reference.Flouro was not used to locate the catheters following the shift.During preparation of changing from arterial access to venous access the physician noticed abnormal steering of the flexibility.Following ablation in the lvot, there were still pvcs.The visualization of the ablation catheter was not in the correct location, and system reference was utilized and a shift occurred.The cs shadow and current cs position were not aligned.The physician decided to go in rvot and a flexibility was introduced.A model of rvot and latmap was collected.The ablation of the earliest point in rvot was started and pvcs were still present.Due to the shift, the procedure was not completed.The shift was due to instability of the ensite system or the patient, which is why they procedure was not completed.Following the procedure, in the recovery room, the patient noted feeling of nausea.An echocardiogram confirmed a tamponade located mainly rn/ra and was circular, and a pericardiocentesis was performed.The coronary sinus catheter (inquiry) was the physician's suspected cause for the tamponade.During treatment of tamponade resuscitation was necessary.The patient was deceased.
 
Additional Manufacturer Narrative
Additional information: g4, g7, h2, h3, h6, h10.The case study and collect log files were received for investigation.Review of the files confirmed multiple varied movements of the catheters during the initial phase of the study.This behavior is consistent with patient movement or irregular heart arrhythmia.If the shift persists enguide alignment can be used to return the catheters to their previous locations.If enguide alignment cannot return the catheters to their previous locations, it is recommended to recreate the model.The user did not use enguide alignment in response to the shift.Review of the study confirmed the update respiration compensation was disabled.There were times when the catheters showed more respiration motion coinciding with changes to the respiration pattern.In the case when "update respiration compensation" is disabled, respiration motion can increase when the catheters are moved to a new location or when the respiration pattern changes.Review of the study also revealed shift events due to the setting of the positional reference from cs catheter to system reference.The issue can be avoided by using the positional reference tool and allowing the tool to detect dislodgements, assist in the repositioning of the positional reference, and assist in the compensation for the remaining shift.The user chose the ¿adjust later¿ option, which enables the user to continue the procedure without any adjustments.The review revealed that the setting of the positional reference from the cs electrode to system reference would contribute to the misalignment observed during the procedure.Review of the investigation materials confirm the reported events occurred; however, the software review revealed no anomalous behavior and the cause of the reported events and subsequent death could not be conclusively determined.

Brand Name
ENSITE VELOCITY DWS7 V.5.0.1
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
one st. jude medical drive
st. paul MN 55117
MDR Report Key9677256
Report Number2184149-2020-00014
Device Sequence Number11355643
Product Code DQK
UDI-Device Identifier05415067014573
UDI-Public05415067014573
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K961924
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number100149280
Device Catalogue NumberEE3000
Device Lot Number5726265
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer07/15/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEXABILITY¿ ABLATION CATHETER; INQUIRY STEERABLE CATHETER; FLEXABILITY¿ ABLATION CATHETER; INQUIRY STEERABLE CATHETER
Outcome Attributed to Adverse Event Death;